Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What is the best way to reduce the fats on tummy. Are there any medication available? - Online Doctor Chats

Date : 26-Mar-2013
User rating for this question
Very Good Posted in: Weight & Lifestyle
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
User:Hello doctor
User:what is the best way to reduce the fats on tummy ..are there any medication available which is proven to reduce the fats on tummy permanently
Doctor:The best way to reduce fat, is by exercising daily
Doctor:and there are no medication proven to only reduce abdominal(Tummy) fat
User:i have heard a lot about ayurvedic medication like Medari syrup and tablets..are they effective ?
Doctor:I am sorry, I am not an Ayurveda specialist. I will not be able to answer this question
User:so any other way where alopathy medicines which can reduce fats from overall body ?
Doctor:There are medicines which belong to a group called statins and fibrates.
User:how do they work ? how long they have to b taken and the results
Doctor:These decrease fat accumulation and absorption, they basically work by eliminating the bad cholesterol
Doctor:Results vary from individual to individual.
Doctor:The dose adjustment can be made based on the serum cholesterol levels
User:how does contraceptive pills like loette affetcs weight
Doctor:and these nee to taken till the time you get the blood cholesterol levels normal
Doctor:Contraceptive pills usually cause a marginal weight gain, but not very significant and can only be used in women.
Doctor:Not all contraceptive pills have this effect, only a few combination pills have these effects
User:my wife is on Loette contraceptives and with anti depressants frm last 1 n half year so does tht also a reason for weight gain excessivley ?
User:as u said combination of pills coz weight gain
Doctor:Antidepressants are well known to cause significant weight gain
User:so stopping of the same will return the weight to normal state with regular excercise or it needs some medication as well ?
Doctor:Stopping am antidepressant is not wise
Doctor:The risk of stopping an antidepressant is not acceptable, but you can ask your doctor to change the medicine, there are newer antidepressants which do not have this side effect
Doctor:You should continue with the antidepressant medication for as long as your treating doctor has advised and to combat the problem of weight gain, you hsould do regular exercises]
Doctor:Adding medicines which decrease the cholesterol are also not a wise decision in people who are on antidepressants.
Doctor:You should discuss this with your psychiatrist as well as a general physician(MD in XXXXXXX medicine)
User:sure this helps ..thanks a lot doc
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor